Alert archive / Oregon / Storm Warnings in 2018

Storm Warning 4, NWS Medford, OR

January 26, 2018

NWS Medford, OR issued this storm warning at Jan 26, 2018, 2:24 AM PST. It took effect at Jan 26, 2018, 10:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2018, 2:24 AM PST (10:24 UTC)
In effect from
Jan 26, 2018, 10:00 PM PST
Expired
Jan 27, 2018, 7:00 AM PST
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted.

294 
WHUS76 KMFR 261024
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
224 AM PST Fri Jan 26 2018

PZZ370-262330-
/O.CON.KMFR.SC.Y.0010.000000T0000Z-180127T0000Z/
/O.EXT.KMFR.GL.W.0009.180127T0000Z-180127T1500Z/
/O.NEW.KMFR.SR.W.0004.180127T0600Z-180127T1500Z/
/O.NEW.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
224 AM PST Fri Jan 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST
SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 10 PM PST
SATURDAY...

The National Weather Service in Medford has issued a Storm
Warning...which is in effect from 10 PM this evening to 7 AM PST
Saturday. A Hazardous Seas Warning has also been issued. This
Hazardous Seas Warning is in effect from 7 AM to 10 PM PST
Saturday. 

* Winds...South to southwest 15 to 20 kt through this morning.
  Winds turn south and increase to 25 to 30 kt Friday afternoon,
  increasing further to gales 35 to 45 kt Friday evening with
  gusts to 55 kt tonight. 

* Seas...Seas will remain steep, gradually diminishing to 12 to 14
  feet this afternoon. Seas will build again becoming very steep
  and hazardous increasing to 17 to 22 feet tonight. Seas will
  become more short period swell dominated and diminish to small
  craft advisory seas late Saturday evening.

* Areas affected...All areas will be affected by gales and steep 
  to very steep and hazardous seas through Saturday morning. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Storm Warning means winds of 48 to 63 knots along with
extremely steep and dangerous seas are imminent or occurring.
Recreational boaters should remain in port, or take shelter until
winds and waves subside. Commercial vessels should prepare for
very strong winds and dangerous sea conditions, and consider
remaining in port or taking shelter in port until winds and waves
subside.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

&&

$$

PZZ350-356-376-262330-
/O.CON.KMFR.SC.Y.0010.000000T0000Z-180127T0000Z/
/O.EXT.KMFR.GL.W.0009.180127T0000Z-180127T1500Z/
/O.NEW.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
224 AM PST Fri Jan 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
PST SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 10 PM PST
SATURDAY...

The National Weather Service in Medford has issued a Hazardous
Seas Warning...which is in effect from 7 AM to 10 PM PST
Saturday. 

* Winds...South to southwest 10 to 20 kt through this afternoon.
  Winds turn south and increase to 20 to 25 kt late Friday
  afternoon, increasing further to gales 30 to 40 kt Friday
  evening with occasional gusts to 50 kt possible late Friday
  night from Cape Blanco northward.
 
* Seas...Seas will remain steep, gradually diminishing to 12 to 14
  feet this afternoon. Seas will build again becoming very steep
  and hazardous increasing to 12 to 17 feet tonight. Seas will 
  become more short period swell dominated and diminish to small 
  craft advisory seas late Saturday evening. 

* Areas affected...All areas will be affected by steep to very 
  steep and hazardous seas through Saturday morning. All areas 
  will be affected by gales, with the strongest winds expected 
  north of Gold Beach. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

&&

$$
Sven

http://www.weather.gov/medford
3 follow-up statements
659 
WHUS76 KMFR 262200
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
200 PM PST Fri Jan 26 2018

PZZ370-271100-
/O.CON.KMFR.SC.Y.0010.000000T0000Z-180127T0000Z/
/O.CON.KMFR.GL.W.0009.180127T0000Z-180127T1500Z/
/O.CON.KMFR.SR.W.0004.180127T0600Z-180127T1500Z/
/O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
200 PM PST Fri Jan 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
   AFTERNOON...
...STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
   7 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM
   PST SATURDAY...

* Winds...South increasing to 25 to 30 kt this afternoon,
  increasing further to gales 35 to 45 kt this evening with gusts
  to 55 kt tonight. 

* Seas...Steep seas 12 to 14 feet this afternoon. Seas will become
  very steep and hazardous, building to 18 to 24 feet tonight. 
  Seas will become more dominated by short period swell and 
  diminish to small craft advisory levels Saturday night. 

* Areas affected...All areas will be affected by gales and steep
  to very steep and hazardous seas through Saturday morning. Storm
  force winds will occur between 10 NM and 40 NM offshore. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Storm Warning means winds of 48 to 63 knots along with
extremely steep and dangerous seas are imminent or occurring.
Recreational boaters should remain in port, or take shelter until
winds and waves subside. Commercial vessels should prepare for
very strong winds and dangerous sea conditions, and consider
remaining in port or taking shelter in port until winds and waves
subside.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

&&

$$

PZZ350-356-376-271100-
/O.CON.KMFR.SC.Y.0010.000000T0000Z-180127T0000Z/
/O.CON.KMFR.GL.W.0009.180127T0000Z-180127T1500Z/
/O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
200 PM PST Fri Jan 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
   AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
   7 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM
   PST SATURDAY...

* Winds...South increasing to 20 to 25 kt late this afternoon,
  increasing further to gales 30 to 40 kt this evening with
  occasional gusts to 50 kt possible late tonight from Cape 
  Blanco northward. 

* Seas...Steep seas 12 to 14 feet this afternoon. Seas will become
  very steep and hazardous, building to 14 to 20 feet tonight.
  Seas will become more short period swell dominated and diminish
  to small craft advisory seas Saturday night. 

* Areas affected...All areas will be affected by steep to very 
  steep and hazardous seas through Saturday morning. All areas 
  will be affected by gales, with the strongest winds expected 
  north of Gold Beach. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

&&

$$

http://www.weather.gov/medford
675 
WHUS76 KMFR 270406
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
806 PM PST Fri Jan 26 2018

PZZ350-271715-
/O.CON.KMFR.GL.W.0009.000000T0000Z-180127T1500Z/
/O.EXA.KMFR.SR.W.0004.180127T0600Z-180127T1500Z/
/O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
806 PM PST Fri Jan 26 2018

...STORM WARNING IN EFFECT UNTIL 7 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM
PST SATURDAY...

The National Weather Service in Medford has issued a Storm
Warning...which is in effect until 7 AM PST Saturday. 

* Winds...South 35 to 45 kt with gusts to 60 kt. 

* Seas...Very steep and wind driven at 15 to 20 feet, becoming
  west 12 to 15 feet at 10 seconds Saturday afternoon through 
  Saturday night.
 
* Areas affected...Storm force winds are expected in all areas
  beyond 2 nm from shore, with gales elsewhere. All areas will be
  affected by steep to very steep and hazardous seas through
  Saturday night. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Storm Warning means winds of 48 to 63 knots along with
extremely steep and dangerous seas are imminent or occurring.
Recreational boaters should remain in port, or take shelter until
winds and waves subside. Commercial vessels should prepare for
very strong winds and dangerous sea conditions, and consider
remaining in port or taking shelter in port until winds and waves
subside.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

&&

$$

PZZ370-271715-
/O.CON.KMFR.GL.W.0009.000000T0000Z-180127T1500Z/
/O.CON.KMFR.SR.W.0004.180127T0600Z-180127T1500Z/
/O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
806 PM PST Fri Jan 26 2018

...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM
PST SATURDAY...

* Winds...South 40 to 45 kt with gusts to 60 kt. 

* Seas...Very steep and wind driven at 18 to 22 feet, becoming 
  west 12 to 15 feet at 10 seconds Saturday afternoon through 
  Saturday night. 

* Areas affected...Storm force winds are expected out to 40 nm
  from shore, with Gales elsewhere. All areas will be affected by
  very steep and hazardous seas through Saturday night. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Storm Warning means winds of 48 to 63 knots along with
extremely steep and dangerous seas are imminent or occurring.
Recreational boaters should remain in port, or take shelter until
winds and waves subside. Commercial vessels should prepare for
very strong winds and dangerous sea conditions, and consider
remaining in port or taking shelter in port until winds and waves
subside.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

&&

$$

PZZ356-376-271715-
/O.CON.KMFR.GL.W.0009.000000T0000Z-180127T1500Z/
/O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
806 PM PST Fri Jan 26 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM
PST SATURDAY...

* Winds...South 35 to 40 kt this evening with gusts to 50 kt. 

* Seas...Very steep and wind driven at 12 to 16 feet, becoming 
  west 12 to 14 feet at 10 seconds Saturday afternoon through 
  Saturday night. 

* Areas affected...Gales will impact all areas through Saturday
  morning. All areas will be affected by very steep and hazardous
  seas through Saturday night. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

&&

$$


http://www.weather.gov/medford
668 
WHUS76 KMFR 271021
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
221 AM PST Sat Jan 27 2018


PZZ350-370-272330-
/O.CON.KMFR.GL.W.0009.000000T0000Z-180127T1500Z/
/O.CON.KMFR.SR.W.0004.000000T0000Z-180127T1500Z/
/O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/
/O.NEW.KMFR.SW.Y.0008.180128T0600Z-180128T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
221 AM PST Sat Jan 27 2018

...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 10 PM PST THIS EVENING...

The National Weather Service in Medford has issued a Small Craft
Advisory for hazardous seas...which is in effect from 10 PM this
evening to 10 AM PST Sunday. 

* Winds...South 40 to 45 kt with gusts to 60 kt.

* Seas...Very steep and wind driven at 18 to 22 feet, becoming 
  west 12 to 15 feet at 10 seconds Saturday afternoon through 
  Saturday night. 

* Areas affected...Storm force winds are expected out to 40 nm 
  from shore, with Gales elsewhere. All areas will be affected 
  by very steep and hazardous seas through Saturday night. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Storm Warning means winds of 48 to 63 knots along with
extremely steep and dangerous seas are imminent or occurring.
Recreational boaters should remain in port, or take shelter until
winds and waves subside. Commercial vessels should prepare for
very strong winds and dangerous sea conditions, and consider
remaining in port or taking shelter in port until winds and waves
subside.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$

PZZ356-376-272330-
/O.CON.KMFR.GL.W.0009.000000T0000Z-180127T1500Z/
/O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/
/O.NEW.KMFR.SW.Y.0008.180128T0600Z-180128T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
221 AM PST Sat Jan 27 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 10 PM PST THIS EVENING...

The National Weather Service in Medford has issued a Small Craft
Advisory for hazardous seas...which is in effect from 10 PM this
evening to 10 AM PST Sunday. 

* Winds...South 35 to 40 kt this evening with gusts to 50 kt.

* Seas...Very steep and wind driven at 12 to 16 feet, becoming 
  west 12 to 14 feet at 10 seconds Saturday afternoon through 
  Saturday night. 

* Areas affected...Gales will impact all areas through Saturday 
  morning. All areas will be affected by very steep and 
  hazardous seas through Saturday night. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$


http://www.weather.gov/medford

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Jan 25, 8:53 PM PST, 5 hours 31 minutes earlier.

Area forecast discussion, Jan 25, 8:53 PM PST, 5 hours 31 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Medford OR
853 PM PST Thu Jan 25 2018

Corrected to remove mention of the wind advisory. The wind
advisory expired earlier today. Marine discussion also updated.

.DISCUSSION...An update will be made later this evening,
primarily to adjust winter weather headlines. A strong shortwave
is moving through the Cascades right now and will exit our
forecast area this evening. Webcams show it snowing hard at
Diamond Lake right now, but this represents that last significant
batch of showers for tonight. We'll still see scattered showers
through the night, but they will be of the lighter variety and
probable not cause too much more trouble. As a result, the winter
storm products will be allowed to expire later this evening.

We can already see high cloud streaming out ahead of our next
system approaching the coast right now. This system will bring
moderate to heavy precipitation to our area starting Friday
evening and continuing through Saturday. Driven by a 80-110 knot
westerly upper jet, dynamics look extremely favorable for any
north-south oriented mountain ranges (like the Cascades). In
addition, the moisture feed looks impressive, and with
precipitable water amounts of over 1 inch plowing into the coast,
this will be one of those rare westerly oriented atmospheric
rivers. Indeed, the latest guidance has increased precipitation
amounts, particularly in the Cascades and coastal ranges. For
example, model liquid ranges anywhere from 1 to 3 inches around
Crater Lake for this event, which translates into, perhaps, a
couple of feet of snow over the highest elevations.

With cold air already in place, there will be two main concerns
with this system:

1. This looks like a potentially very big snowstorm in the
Cascades. As we drop current advisories and warnings this evening,
we will be issuing a new watch for the Cascades from roughly Mt.
McLoughlin northward. As is often the case on systems oriented
like this, there can also be significant spill over of snow into
northern Klamath County, especially the highway 97 corridor around
Chemult. That area will also be included in the watch. Expect the
new watch by 11 PM.

2. With a chilly airmass in place and precipitation arriving
mostly at night, there is a concern for it to start as snow where
any cold air remains trapped in valleys. This occasionally happens
in the places like the Illinois Valley and the Evans Valley north
of Rogue River. Confidence is not high enough to issue any
headlines for that, but this is something we'll keep a close eye
on. Current guidance suggests cold air gets scoured out quickly,
but models are notorious for scouring out trapped cold air too
quickly. -Wright

&&

.AVIATION...26/00Z TAF CYCLE...A mix of VFR and MVFR conditions
will continue as showers develop and dissipate. Freezing levels
will drop around 1000 feet tonight, bringing snow showers to much
of the area, save for KRBG and the coast. Expect widespread
terrain obscuration and lower flight rules in showers. -MSC

&&

.MARINE...Updated 830 PM PST Thursday 25 Jan 2018...Winds will be
relatively calm through Friday afternoon, but seas will remain
steep at around 12 to 14 feet at 14 seconds. Showers will
continue over the waters through Friday morning before tapering
off in the afternoon. The next front is expected late Friday night
and winds will increase to small craft advisory by Friday
afternoon. Winds will increase further to gales by Friday night.
Current guidance suggests high end gales are likely, but there
could be a brief period of storm force gusts north of Cape Blanco
late Friday night. Seas will also build again, becoming very steep
and hazardous wind driven seas late Friday night. Seas will peak
late Friday night into Saturday morning at around 18 to 19 feet.

Conditions will improve Saturday as winds diminish by the morning,
but seas will remain high and steep through Saturday night. High
pressure builds in Sunday and conditions should be relatively calm
through much of Monday. /BR-y

&&

.PREV DISCUSSION... /Issued 234 PM PST Thu Jan 25 2018/

SHORT TERM...With an upper trough in place, a cold and unstable
air mass is over the region. This is resulting in a showery
pattern across the area. An area of enhanced showers is visible
on satellite moving inland from the coast this afternoon. This
area of light to moderate showers will move across area this
afternoon and early this evening. This will result in numerous
rain and snow showers for areas from the Cascades west and
scattered showers east of the Cascades. Snow levels have risen
with daytime heating to around 2500 to 3000 feet but are expected
to lower in heavier showers to around 2000 feet. Light to
moderate snow in showers is expected into the evening.
Accumulations in western valleys are less likely though due to
warmer temperatures and warmer roadways.

Shower activity will decrease tonight when the upper trough moves
east of the area. Some continued light showers are expected
though tonight and through the day Friday as moist onshore flow
continues and a weak boundary moves into the coast. The areas with
the best chances for light showers tonight and Friday will be
along the coast, coast mountains and into Josephine and Douglas
counties.

Friday night, the next weather system arrives. Models show good
agreement with a strong low approaching the Pacific Northwest
coast Friday evening and bringing a warm front in to the area
Friday night into Saturday morning. As warm advection occurs,
expect snow levels to increasing, rising from near 3000 feet
Friday evening and night to 6000 to 7000 feet late Saturday
morning into Saturday afternoon. The transition to higher snow
levels is expected to occur around mid to late morning Saturday
over the Cascades. The GFS and ECMWF models both support this
timing. However the NAM indicates warm air moving into the area
quicker. So will need to monitor this. Before the warm air
arrives, models agree and show a potential for moderate to heavy
snow Friday night into early Saturday morning over the Southern
Oregon Cascades. West of the Cascades, expect snow levels to rise
in the early morning on Saturday. Moderate to locally heavy rain
is expected along the coast with light to moderate rain over
inland west side valleys. East side locations will be the slowest
to see snow levels rise, with this transition to rain expected to
occur in the late morning and early afternoon.

The other factor with this frontal system Friday night into
Saturday will be the potential for strong gusty winds. A low
level jet moving into the coast Friday night and early Saturday is
expected to result in strong gusty winds, possibly gusting up to
60 mph, at coastal headlands. Other coastal locations may also see
gusty winds in the 40 to 50 mph range. Inland, winds are expected
to increase and may become strong over some mountain and east
side locations. The main concern right now is for strong winds in
the Summer Lake area and over surrounding higher terrain in Lake
county. Models are indicating a 60 to 65 kt jet at 700 mb moving
into eastern locations on Saturday and bringing the potential for
high winds, mainly in the Summer Lake and surrounding area.

As the low moves inland to the north and a high pressure ridge
begins to build into the region from the southwest late Saturday
afternoon into Saturday night, expect precipitation to decrease
and gradually shift northward. This will result in diminishing
chances for rain by Saturday night.

LONG TERM...Sunday through Thursday. A ridge will build in Sunday,
drying out conditions save for a few lingering showers. As is
typical under a ridge during this time of year, expect valley fog
Sunday morning. The forecast gets more complex Monday... another
stream of moisture with subtropical origins will impact the Pacific
Northwest. The focus of precipitation will be in Washington and
northern Oregon. A trailing cold front will sweep through the region
Tuesday bringing a quick shot of precipitation. Wednesday onward,
models lean towards general ridging and dryer than normal weather.
The details differ somewhat between models. The GFS projects a
stronger ridge, driving offshore flow at the surface... while the EC
projects several shortwaves riding over the top of the ridge
bringing a chance of some light precipitation to the area. The GFS
has shown more consistency over the past several runs, and the
majority of ensemble members kept any short waves well north of the
Medford CWA, so leaned towards dry conditions for the extended.
-MSC

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 10 PM PST this evening for
     ORZ027>030.
     Wind Advisory until 10 PM PST this evening for ORZ030-031.
     Winter Weather Advisory until 10 PM PST this evening above 1500
     feet in the for ORZ024.
     Winter Storm Warning until 10 PM PST this evening above 2500
     feet in the for ORZ024.
     Winter Weather Advisory until 10 PM PST this evening above 2500
     feet in the for ORZ023.
     Winter Weather Advisory until 10 PM PST this evening above 2000
     feet in the for ORZ025-026.

CA...Wind Advisory until 10 PM PST this evening for CAZ085.
     Winter Storm Warning until 10 PM PST this evening above 3500
     feet in the for CAZ080.
     Winter Weather Advisory until 10 PM PST this evening below 4000
     feet in the for CAZ082.
     Winter Storm Warning until 10 PM PST this evening above 4000
     feet in the for CAZ082.
     Winter Weather Advisory until 10 PM PST this evening above 2000
     feet in the for CAZ080.
     Winter Weather Advisory until 10 PM PST this evening for CAZ081.
     Winter Weather Advisory until 10 PM PST this evening for CAZ083.
     Winter Storm Warning until 10 PM PST this evening for CAZ083.

Pacific Coastal Waters...Small Craft Advisory until 4 PM PST Friday for
     PZZ350-356-370-376.
     Gale Warning from 4 PM Friday to 4 AM PST Saturday for
     PZZ350-356-370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 10:16 PM PSTWinter Storm WatchMFRDouglas, Jackson, Josephine, Klamath, Lake6 hr
Jan 26, 2:24 AM PSTHazardous Seas WarningMFR44 hr
Jan 26, 4:43 AM PSTWinter Storm WarningMFRDouglas, Jackson, Josephine, Klamath, Lake28 hr
Jan 26, 4:43 AM PSTWinter Weather AdvisoryMFRJackson, Josephine, Klamath, Lake28 hr
Jan 26, 5:08 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas8 hr
Jan 26, 5:08 AM PSTWind AdvisoryMFRKlamath, Lake36 hr
Jan 26, 1:30 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas17 hr
Jan 26, 4:43 AM PSTWinter Storm WatchMFRSiskiyou10 hr

Nearby

Storm Warnings in Oregon, 2018Every storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.